MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV441T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav (part # fv441t) was implanted during a procedure performed on an unknown date.According to the complainant, the device was believed to have a defect of the brake function.The patient underwent a revision procedure on (b)(6) 2021.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Patient information: age: (b)(6).Height: 140 centimeters (cm).Weight: (b)(6).
 
Additional Manufacturer Narrative
Investigation: visual inspection: a deformation of the outer housing of the progav valve was observed through the visual inspection.Additionally, the catheters are calcified and some dry tissue residues with blood on the product were observed.The progav valve housing was subsequently measured and confirmed the presence of a deformation.The housing deformation measured at - 0.0415 mm, outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav was tested and is adjustable to all specified pressures without any application of force.The brake function is no longer in operation.Braking force and brake function test: the brake functionality test has shown that the brake function did not operate as expected.The results indicate that the rotor no longer performs as required.Results: first, we performed a visual inspection of the progav shunt system.A deformation of the outer housing of the progav valve was observed through the visual inspection.The deformation was confirmed through a measurement of the parallelism of the valve housing.Additionally, we detected calcified catheters and dry tissue and blood residues.Next, we tested the permeability, adjustability as well as the brake functionality and brake force.The brake function did not operate as expected, but all other specifications were met.Finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).First of all, we would like to point out that the returned product was not submerged in liquid at the time of delivery.Testing of the returned dry valves is only of limited value.The product properties can be affected by dry residues of cerebrospinal fluid or blood.Nevertheless, we examined the valves.Based on our examination results, we can confirm the presence of the faulty valve brake at the time of our examination.We suspect that the detected deformation is responsible for the functional impairment of the adjustability.Excessive pressure from the adjustment pin or a blow to the patient's head may compromise the integrity of the valve.Despite the lack of significant deposits, it is possible that even non-visible or small amounts of build-up could have led to a temporary compromise of the valve and to the observed malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV SYS PED.W/SA 20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11674970
Report Number3004721439-2021-00081
Device Sequence Number2988061
Product Code JXG
UDI-Device Identifier04041906132545
UDI-Public4041906132545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV441T
Device Catalogue NumberFV441T
Device Lot Number20014411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient Weight38